Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 5, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Mar 11, 2014, 5:11 AM CDT for 14 counties in Texas. It took effect at Mar 11, 2014, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2014, 5:11 AM CDT (10:11 UTC)
- In effect from
- Mar 11, 2014, 12:00 PM CDT
- Expired
- Mar 11, 2014, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Coleman County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 81 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2566 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
753 WWUS84 KSJT 111011 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 511 AM CDT TUE MAR 11 2014 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR THE CONCHO VALLEY AND BIG COUNTRY... .A SURFACE TROUGH WILL MOVE ACROSS THE REGION MIDDAY BRINGING DRY GUSTY WEST WINDS THIS AFTERNOON. RH VALUES WILL FALL INTO THE 7 TO 12 PERCENT RANGE WITH 20 FOOT WINDS OF 20 MPH ACROSS THE CONCHO VALLEY AND BIG COUNTRY. A COLD FRONT WILL ENTER THE HASKELL AND THROCKMORTON COUNTIES AFTER 7 PM THIS EVENING BRINGING VERY STRONG NORTH WINDS. TXZ049-054-064>066-071-072-098-099-113-114-127-128-139-112215- /O.NEW.KSJT.FW.W.0005.140311T1700Z-140312T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN- 511 AM CDT TUE MAR 11 2014 ...RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 8 PM CDT FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CONCHO VALLEY AND BIG COUNTRY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...HASKELL...THROCKMORTON... JONES...SHACKELFORD...TAYLOR...CALLAHAN...COLEMAN. * WIND: WEST WINDS OF 20 MPH WITH GUSTS TO 30 MPH. WINDS SHIFT NORTH 25 TO 30 MPH WITH HIGHER GUSTS THIS EVENING. * HUMIDITY: 7 TO 12 PERCENT. * IMPACTS: ANY FIRE THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. * TIMING: NOON THROUGH 8 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
1 follow-up statement
443 WWUS84 KSJT 112146 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 446 PM CDT TUE MAR 11 2014 ...A RED FLAG WARNING REMAINS IN EFFECT FOR THE CONCHO VALLEY AND BIG COUNTRY THROUGH 8 PM... .GUSTY WEST WINDS ACROSS THE REGION THROUGH EARLY EVENING. RELATIVE HUMIDITY VALUES WILL FALL INTO THE 7 TO 12 PERCENT RANGE WITH 20 FOOT WINDS NEAR 20 MPH...WITH GUSTS OVER 30 MPH AT TIMES...ACROSS THE CONCHO VALLEY AND BIG COUNTRY. A COLD FRONT WILL ENTER HASKELL AND THROCKMORTON COUNTIES AFTER 7 PM. STRONG NORTH WINDS WILL DEVELOP AS BEHIND THIS FRONT AS IT MOVES SOUTH ACROSS THE AREA TONIGHT. TXZ049-054-064>066-071-072-098-099-113-114-127-128-139-120100- /O.CON.KSJT.FW.W.0005.000000T0000Z-140312T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN- 446 PM CDT TUE MAR 11 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY AND CONCHO VALLEY. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...HASKELL...THROCKMORTON... JONES...SHACKELFORD...TAYLOR...CALLAHAN...COLEMAN. * WIND: WEST WINDS OF 20 MPH WITH GUSTS TO 30 MPH. WINDS SHIFT NORTH 25 TO 30 MPH WITH HIGHER GUSTS LATER THIS EVENING. * HUMIDITY: 7 TO 12 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. * TIMING: THROUGH 8 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 11, 4:12 AM CDT, 59 minutes earlier.
Area forecast discussion, Mar 11, 4:12 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 412 AM CDT TUE MAR 11 2014 .SHORT TERM... (Today and Tonight) ...Dangerous fire weather conditions this afternoon and very windy tonight behind a cold front... A surface trough will move through West Central Texas around noon, sweeping low level moisture eastward and bringing breezy downslope westerly winds. Critical fire Weather conditions are likely across the Big Country, extending southward into the Concho Valley this afternoon. Added couple degrees to GFS MOS highs to account for downslope warming. A cold front with very strong winds behind it will affect the region tonight. The front should enter Haskell and Throckmorton counties around 7 PM...be along the I-20 corridor 9-10 PM...San Angelo to Brownwood 11 PM-Midnight...and I-10 corridor around 2 AM. There is still some uncertainty on timing. Expected wind speeds will be 25 to 35 mph with gusts to 45 mph. Winds will likely shift to the northwest a couple hours before the front. Despite the very strong winds, temperatures should stay above the freezing mark due to strong mixing behind the front. The Big country should see lows in the upper 30s, with lows near 40 farther south. A wind advisory will be issued for tonight. 04 .LONG TERM... (Wednesday through next Monday) ...Generally dry and mild conditions for the long term... Wednesday will start off windy as colder air finishes moving into the area behind a strong cold front. A quick punch of colder than normal temperatures will invade following the front for Wednesday, with highs only expected to get into the upper 50s to near 60. An upper level low develops near Las Vegas on Wednesday, and will approach Texas Thursday, moving across the caprock area near Lubbock Friday into Friday night. The system will not have enough time to pull significant moisture into west central Texas, and the core of the low will be north of our area, so we will leave the forecast dry for now. Temperatures will warm back into the 60s by Thursday, and into the 70s for Friday and Saturday. Elevated fire weather conditions will affect the area Thursday through Saturday, mainly for areas west of a Throckmorton to Sonora line due to gusty winds and low relative humidity values. Another shortwave trough will drop south through the region Saturday night into Sunday. However, medium range models differ significantly on the exact track of this low as it moves south. Precipitation is likely to develop to the east of the main low as the next cold front moves through. However, have low confidence in any one solution at this point, so have only introduced slight chance PoPs along our extreme eastern border at this time. Temperatures will be cooler Sunday behind the front, and may need to be cooled more if precipitation/clouds look more certain. Expect temperatures to warm back up into he 70s to near 80 degrees by Tuesday. 20 && .FIRE WEATHER... ...Red Flag Warning this afternoon for the Big Country and Concho Valley... A surface trough will move across West Central Texas midday with winds shifting to the southwest by mid morning, and west by noon. This will sweep surface moisture with dew points in the 50s eastward midday. RH values should fall below 20 percent between Noon and 1 PM in the Concho Valley and Big Country. Minimum RH values across West Central Texas will fall into the 7-15 percent range. Twenty foot winds of 20 mph will bring critical fire weather conditions to the Big Country and Concho Valley, especially in the range of hills south of Sweetwater and Abilene. Farther south along the I-10 corridor and along and east of a Brownwood to Junction line, wind speeds should stay below critical values, however fire weather conditions will be elevated with very dry air. Strong, gusty north winds are expected to follow a cold frontal passage tonight. North wind gusts of 45 mph could occur. Fire fighters working any fires that start this afternoon should be alert for the wind direction changes and the increase in wind speeds. The front should enter Haskell and Throckmorton counties around 7 PM...be along the I-20 corridor 9-10 PM...San Angelo to Brownwood 11 PM-Midnight...and I-10 corridor around 2 AM. Winds should shift northwest a couple hours before frontal passage. It is possible that Red Flag Conditions may be exceeded for an hour in the evening, in the very dry air along the front. Elevated fire weather conditions are expected again on Wednesday, due to gusty north winds continuing into early afternoon. Relative humidity values will drop to between 20 and 25 percent in the afternoon. It will be cooler with highs in the upper 50s. 04 && .PRELIMINARY POINT TEMPS/POPS... Abilene 88 38 57 32 65 / 0 0 0 0 0 San Angelo 87 40 59 31 66 / 0 0 0 0 0 Junction 87 42 60 30 65 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING from Noon today to 8 PM CDT this evening FOR THE FOLLOWING ZONES: Callahan...Coke...Coleman...Fisher... Haskell...Irion...Jones...Nolan...Runnels...Shackelford... Sterling...Taylor...Throckmorton...Tom Green. WIND ADVISORY from 7 PM this evening to 7 AM CDT Wednesday FOR THE FOLLOWING ZONES: Brown...Callahan...Coke...Coleman... Concho...Crockett...Fisher...Haskell...Irion...Jones...Kimble... Mason...McCulloch...Menard...Nolan...Runnels...San Saba... Schleicher...Shackelford...Sterling...Sutton...Taylor... Throckmorton...Tom Green. && 04/20
Hazardous weather outlook, Mar 10, 5:27 PM CDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 527 PM CDT MON MAR 10 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-111100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 527 PM CDT MON MAR 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY AFTERNOON NORTH OF A LINE FROM MERTZON...TO EDEN...TO BROWNWOOD. ACROSS THIS AREA...WARM TEMPERATURES WILL COMBINE WITH VERY DRY AIR AND GUSTY WEST WINDS. STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF A COLD FRONT TUESDAY NIGHT. THE FRONT IS EXPECTED TO MOVE SOUTH TO THE INTERSTATE 20 CORRIDOR BY LATE TUESDAY EVENING...AND SHOULD REACH INTERSTATE 10 BY 2 AM. AFTER THE PASSAGE OF THIS FRONT...NORTH WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH GUSTS UP TO 50 MPH. A WIND ADVISORY MAY BE REQUIRED FOR TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 4:22 AM CDT | Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 27 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.